Posted by Maxime on March 7, 2005, at 14:14:24
In reply to Re: Tyroid (T3) Augmentation and Hair Loss Question, posted by Bill LL on March 7, 2005, at 8:49:14
I thought that was weird as well. But then I thought maybe he meant that he would use artificial TSH (T3). Seems drastic to me when the thyroid was working properly before the T3 was being used.
> Your doc said that you can completely shut down the TSH? I've read a lot about thyroid supplementation and even the most aggressive docs won't let your TSH go below 1.0. I think that one complication of going too low is osteoporosis. You better double check this with your doc.
> > Hi
> > I experience some increased hair loss the last months, which I attribute to my Thyroid (T3) augmentation. I take 25ug (10^-6) gramm per day.
> > The thing I dont understand is that eiter hypo or hyperthyroidism can cause alopecia. Why is that? I actually hoped the augmentation will be good for my hair, because it is thin to begin with. I have read that some sort of alopecia might be caused by impaired convertation of T4 to T3 in the skin of your head.
> > My lab results now (after some month of taking T3) show a too much of T3 (surprise surprise) and too low T4 and TSH. TSH is still active so my doc said I could rise my T3 to 50ug, to completely shut it down (which is a good thing for depression, he said).
> > So does anybody know why I loose hair, and which role T4 plays here? Might also taking T4 help with that? What can I do against it? T3 causes an improvement in depression (especially cognition), so I would like to continue taking it.
> > Other drugs I take (geez, Im a living pharmacy... :) but dont feel drugged at all. quite the opposite)
> > Nortriptyline 150mg
> > Lyrica 450mg
> > amisulpride 50mg
> > T3 25ug
> > clonazepam 0,375mg
> > diphenhydramine 100mg (might drop that soon)
> > Nicergoline 15mg
> > Pentoxifylline 600mg
> > Roland